A wrongly prescription Minirin for hypontremia by doctor resulted my sodium at low level and have to stay for five day in the hospital I was released from hospital until my sodium level to normal level 135.
In the hospital I was inserted with sudium into my body days and night for five days and slept with sleeping pills.
The side effects of Minirin are vomitting, dizziness and short of breath and lowering down your normal sodium level
As the result I was instructed to stop taking requip and jumax except Sinemet regular.
Hyponatremia is the result of insufficient sodium in the body fluid that surrounds cells. Proper sodium levels are important in maintaining blood pressure and in keeping nerves and muscles functioning properly. The condition of having insufficient or low levels of sodium is called hyponatremia.
Common symptoms of hyponatremia include fatigue, irritability, headache, and water retention, loss of appetite, and nausea or vomiting. Other signs or symptoms of hyponatremia are mental in nature and include abnormal or confused mental status, hallucination, and possibly unconsciousness. Often times abnormal presence of mind and confusion are the first serious symptoms of hyponatremia as the brain cells cannot accommodate swelling due to the water retention that accompanies hyponatremia.
Hyponatremia is diagnosed through serum and urine testing. There is generally always an underlying cause of hyponatremia, which must also be diagnosed and treated. Insufficient sodium levels can be treated with intravenous fluids, restricted diet, and supplemental oxygen. Medications that offset some of the symptoms of hyponatremia can also be administered to restore comfort and prevent seizures.
Causes of hyponatremia include burns, dehydration due to excessive vomiting or diarrhea, congestive heart failure, as a side effect of diuretics, kidney disease and certain other diseases. Acute hyponatremia, such as a sudden reduction in sodium levels over a 24 to 48 hour period due to extreme physical exertion or dehydration, is considered more dangerous than chronic hyponatremia that can occur with certain diseases or disorders.
Praise Lord I started again my requip and Jumax without problems as they are essential to stable my foot on floor without freeze,
I am glad to start again going to gym to attend my exercises program.
Teo's experience is one we should all be aware of. He is describing one of a dozen electrolyte problems that can catch us by surprise. Not only sodium but also minerals like potassium, calcium, and magnesium - all are absolute requirements for nerves and muscles to function. The symptoms merge seamlessly with those of PD and the causes can range from medication problems to simple polyuria. In fact, if you have to pee much in the night you should not only think in terms of water loss but also mineral. Ditto if you exercise a lot. The effects can be dramatic but are easily written off as PD.
Thanks for sharing. I hope you have fully recovered and are up and running.
Hi Mr Teo,
Hope everything is well with you now. :)
Chai HowEDear Doctor I have been diagnosed as suffering from fluctuations in my blood pressure (BP). I have taken the Upright Tilt Test, and the results confirm that my BP fluctuates depending on the various positions I am in. As a result, my physician has prescribed Minirin to me to stablelize my BP.Recently, owing to my stress due to personal issues and also the effect of Minirin, my BP shot up to 210/50. I vomitted and felt dizzy, and was subsequently hospitalized for observations. During my stay at the hospital, I also fell. It was discovered that the sodium level in my blood was very low. That apparently led to my dizziness and possibly blackout, which in turn led to my fall. I was given sodium solution through intravenous injection to increase my blood sodium level. I was subsequently discharged.Subsequent to my discharge, my physician changed the dosage of my medication for both Parkinson’s Disease (PD) and also the medication to maintain my BP. Minirin was substituted with Florinef. As far as PD is concerned, prior to my hospitalization, my daily dosage was Requip (6 mg), Sinemet 25/100 (6 tablets) and Jumax (50 mg). Both Requip and Jumax was stopped. I was asked by my physician to only take Sinemet 25/100 (6 tablets) daily to contain the progression of PD.I subsequently experienced mild seizures, whereby I cannot move my hands and legs for perhaps a time span of 5 to 10 minutes. I would be frozen, so as to speak. This seizure episodes would take place nearly once everyday. It must be stressed that I didn’t suffer from any seizure prior to the change in the dosage of my medication. My worries are as follows :- (a) Is it normal for patients suffering from PD to have episodes of seizures? Are these seizures a sign that my PD has advanced in progression? (b) Is it correct for my physician to reduce the dosages of my PD medication so significantly? And does such a reduction result in my seizure, or perhaps an advance in the progression of PD? (c) What are the causes of such seizures? For your information, I am also under treatment for Bipolar Syndrome, and I am on medication of Zoloft and Zydis. Does this medication also contribute to seizures, as a side effect? I shall be very grateful if you could revert to me on the above. I am also considering coming over to the US for continued treatment of PD and possibly Bipolar Syndrome. I shall be very grateful if you could refer some of the good physicians for consultation, preferably in Los Angeles or San Francisco. Best regards Teo Kim Hoo